Wisconsin, 2023Tornadoes and Damaging Winds in Wisconsin, March 31, 2023
March 31, 2023 · NWS MKX · 20 events in 8 counties and zones
A warm front was draped across southern Wisconsin on the evening of March 31st which had numerous thunderstorms develop along it. Most of the stronger storms that interacted with the warm front ended up producing some brief EF-0 to EF-1 tornadic damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.2 million
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front was draped across southern Wisconsin on the evening of March 31st which had numerous thunderstorms develop along it. Most of the stronger storms that interacted with the warm front ended up producing some brief EF-0 to EF-1 tornadic damage. There were a few incidents that looked to be from straight line winds along the southeast side of the rotations, but most of the damage appeared to be lofted and from tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 31, 3:29 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 31, 3:29 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
429 PM CDT Fri Mar 31 2023
.SHORT TERM...
(Issued 422 PM CDT Fri Mar 31 2023)
Tonight through Saturday night:
The warm front stalled just north of I-94 today and actually is
sagging a back south as winds north and along a line from Dodgeville
to West Allis down to Kenosha turn back east-northeast. So our
severe threat north of this line continues to diminish. However we
could still see a few storms cross the warm frontal boundary and
become elevated. If any storms end up crossing north of the
boundary, they could still see some larger hail and localized
damaging winds.
Otherwise, the main shows continue to be for areas south and west of
the line from Dodgeville to West Allis down to Kenosha. Those areas
saw a bit of clearing and temps were able to warm up into the mid
60s to even around 70F. However, clouds have built back in ahead of
the initially round of convection on the nose of the LLJ. Seeing
more isolated cells to clusters in eastern IA and central to
northern IL producing large hail. Will cross the WI/IL shortly and
continue for the next few next few hours. With the clearing
earlier this afternoon we were able to destabilized with SPC Meso
page indicating MUCAPE and MLCAPE nearing 1000 J/kg. Additionally
there is steep mid- level lapse rates along the WI/IL border of
around 8 C/km. Lastly, cannot rule out a brief tornado with this
as there is ample effective deep layer shear between 50-60 knots
with low-level 0-3 km and 0-1 km helicity around 150-300 m2/s2.
However, whatever CIN that eroded looks like it may be trying to
build back in. Nevertheless, we will continue watch these storms
move in and how they hold up within the next few hours.
The next concern will be this evening as the surface low and
occluded front pushes across southern WI. There will be plenty of
forcing along this second push pairing with ample upper-level
dynamics. Expecting the convection across central IA this afternoon
to merge into a QLCS and track across southern WI. This will bring
more of a damaging wind threat with gusts up to 70 mph and cannot
rule out the potential for a few embedded tornadoes as well. This
line looks to push between 23z-03z and likely to weaken as it pushes
into the cooler air further east. The severe threat will diminish
through the evening as the low pushes eastward.
Otherwise, expect strong winds to develop behind the low overnight.
There will be a strong CAA push behind this system and there will
some lingering moisture. With the CAA and moisture, expecting a few
snow showers to develop overnight into Saturday morning. Overall
given the quick movement of the low, not expecting to much in the
way of accumulations with most only see a dusting to around half an
inch. However, cannot rule out a few localized spots seeing up to an
inch. There will also be concern for blowing/drifting snow with this
activity. Then expect precip chances to diminish through the
afternoon as drier air moves into southern WI ahead of the building
the high pressure.
Wagner
&&
.LONG TERM...
(Issued 422 PM CDT Fri Mar 31 2023)
Sunday through Friday:
Sunday through Friday:
Breezy sly winds and warm advection will return for Sun as an
upper wave and sfc low track ewd along the US/Canadian border.
Dry air over srn WI and the better lift remaining to the north
will keep conditions dry for Sun and during the weak cold frontal
passage Sun eve. Light wnwly winds for Mon with high temps Sun-Mon
in the 50s.
A large and digging upper trough will move into the Great Basin
for Mon-Mon nt with lee side cyclogenesis over CO at this time.
The deep low will then move to wrn IA by 00Z Wed, then occluding
across MN to Lake Superior on Wed. For srn WI, warm, moist
advection will begin Mon nt into Tue AM over the region then
intensify Tue aft-eve as a strong LLJ and the passage of the warm
front brings widespread showers and storms. The cold front will
follow immediately early Wed AM with a dry slot to follow.
Brisk wly winds will weaken through the day on Thu with but cool
temps are expected. High pressure will then arrive late in the
day and possibly linger into Fri.
Gehring
&&
.AVIATION...
(Issued 422 PM CDT Fri Mar 31 2023)
The warm front dissects southern WI from Dodgeville to south of
Milwaukee divides up lower ceilings and visibilities north and
areas south seeing some better flight conditions with MVFR to VFR
conditions. Starting to see the a first round of thunderstorms
develop and move in. Then expecting a second round to develop and
push west to east through the evening. There will be potential
for some of this activity to be strong to severe bringing hail and
damaging winds, but expect lower flight conditions with any of
this activity. Areas further north toward SBM may still see some
showers and storms, but storm chances look lower given the
placement of the warm front. Lower aviation conditions are
expected to last through at least 03z before showers and storms
clear the area as the low and cold front pushes east. Then expect
strong winds to develop in the back side of the low and can see
spotty snow showers develop overnight through Saturday morning.
Wagner
&&
.MARINE...
(Issued 422 PM CDT Fri Mar 31 2023)
Low pressure around will move east-northeast this afternoon with
the warm front set up over the mid-lake with more northeast to
easterly winds north of the front and more south to southwesterly
winds south of the front. Could see a potential for the southerly
winds approaching gales at times through the evening across
southern half of the Lake. Expect the low to deepen to around 29.1
inches as it pushes across southern WI bringing rain and
thunderstorms this evening. Expect gales to develop north and
south of the front as the low pushes in but the strongest winds
are progged to develop on the backside of the low as it moves east
of the area Saturday morning with high end northerly gales moving
down the lake from north to south. There could be a brief, an
hour or two period where there may be pockets of storm force gusts
over portions of the open waters Saturday morning before the
pressure gradient weakens and winds weaken through the afternoon
into Saturday night.
Periods of thunderstorms will be possible through tonight with
the best chances over the southern half of the lake. A transition
to snow is then expected Saturday morning. High pressure will
briefly build across the region Saturday night into Sunday morning
before another low pressure system tracks through the northern
Great Lakes with gusty southerly winds returning for the start of
next week.
Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 AM
Saturday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646...7 AM Saturday to 4
PM Saturday.
Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...10 PM Friday to 7 PM
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Mar 31, 2:11 PM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
311 PM CDT Fri Mar 31 2023
WIZ046-047-051-052-056>060-062>072-012015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
311 PM CDT Fri Mar 31 2023
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
Tornado Watch issued for Sauk, Dane, Jefferson, Waukesha,
Milwaukee counties and south to the WI/IL until 10 PM CDT. The
risk for severe storms will be greatest from mid afternoon to mid
evening, especially for areas along and south of the I-94
corridor. Large hail up to the size of golf balls, damaging wind
gusts to 70 mph and a few tornadoes will be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
Light snow is expected late tonight through Saturday morning,
with minor accumulation up to an inch along and northwest of a
line from Lone Rock to Port Washington.
.SPOTTER INFORMATION STATEMENT...
Spotters activation will be needed this evening and spotters are
requested to report any hail, tornadoes, and damaging wind gusts.
LMZ643>646-012015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
311 PM CDT Fri Mar 31 2023
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
A Small Craft Advisory is in effect through tonight for southerly
wind gusts to 30 knots and waves 3 to 6 feet. A few westerly gale
force gusts are possible tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
A Gale Warning is in effect Saturday for northerly wind gusts to
40 knots and waves 6 to 11 feet.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
311 PM CDT Fri Mar 31 2023
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
A Gale Warning is in effect beginning this evening for wind gusts
to 45 knots
.DAYS TWO THROUGH SEVEN...Saturday through Friday
A Gale Warning is in effect through Saturday afternoon for wind
gusts to 45 knots. There is a potential for gusts approaching
storm force Saturday morning.
www.weather.gov/mkx
In the hours before
Special weather statement, Mar 31, 3:02 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
402 PM CDT Fri Mar 31 2023
WIZ070-312130-
Walworth WI-
402 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of Walworth County
through 430 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Darien, or near Delavan, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elkhorn, Delavan, East Troy, Williams Bay, Walworth,
Fontana-On-Geneva Lake, Sharon, Darien, Como, Potter Lake,
Springfield, La Grange, Honey Creek, Abells Corners, Tibbets, Allens
Grove, Millard, Troy Center, and Delavan Lake.
This includes the following highways...
U.S. Highway 12 between mile markers 320 and 327.
Interstate 43 between mile markers 12 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for south central
and southeastern Wisconsin.
&&
LAT...LON 4254 8878 4268 8878 4284 8859 4284 8832
4283 8830 4270 8831 4249 8865 4249 8872
TIME...MOT...LOC 2102Z 224DEG 35KT 4260 8870
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KUROSKISpecial weather statement, Mar 31, 5:32 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
632 PM CDT Fri Mar 31 2023
WIZ051-052-059-060-010400-
Fond du Lac-Sheboygan-Washington-Ozaukee-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls,
Howards Grove, Oostburg, West Bend, Germantown, Hartford, Mequon,
Cedarburg, and Grafton
632 PM CDT Fri Mar 31 2023
...PATCHY FOG EARLY THIS EVENING...
With the stalled warm front across southern WI, there are areas of
fog that have developed along and north of the warm front
generally along and east of I-41 north of Milwaukee. Several
areas experiencing visibility drop below 1 miles at times. As rain
moves in through the evening with strong gusty winds developing
behind it expect visibilities to improve.
Wagner
Tornado, Iowa
- When
- March 31, 5:48 PM CST to 5:50 PM CST
- Where
- Iowa County, 0.17 mi N of Rewey to 1.14 mi ENE of Rewey
- Rating
- EF1
- Path length
- 1.07 mi
- Path width
- 75 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.852, -90.400
Tornado damaged a wood supply store outbuilding. Frame was toe-nailed into the baseboards, so lowered the estimated wind speeds based upon this. Debris lofted into farm fields with a couple of other farm outbuildings damaged on this path.
Thunderstorm Wind, Lafayette
- When
- March 31, 5:48 PM CST to 5:51 PM CST
- Where
- Lafayette County, 2.44 mi WSW of Elk Grove to 2.2 mi WSW of Elk Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.652, -90.421
A short and sporadic path of tree damage, and a panel peeled off the south side of a barn and displaced in a field to the north northeast.
Tornado, Lafayette
- When
- March 31, 5:50 PM CST to 5:55 PM CST
- Where
- Lafayette County, 1.12 mi NW of Ipswich to 2.27 mi E of Leslie
- Rating
- EF1
- Path length
- 5.5 mi
- Path width
- 75 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 42.729, -90.418
A number of farm buildings had substantial damage to them, particularly a large farm operation along County Road G where an empty grain bin was destroyed and a large shed lost it's I beam and the roof collapsed inward. A row of 13 power poles were snapped due to the wind.
Tornado, Lafayette
- When
- March 31, 5:55 PM CST to 5:56 PM CST
- Where
- Lafayette County, 3.14 mi NE of Leslie to 4.87 mi NE of Leslie
- Rating
- EF1
- Path length
- 1.74 mi
- Path width
- 75 yd
- Continued into
- Iowa, Wi (MKX)
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.796, -90.320
Damage was mainly to a barn lean-to which was distributed through a field behind the facility. Another barn had roofing damage going in the opposite direction on the same grounds.
Tornado, Iowa
- When
- March 31, 5:56 PM CST to 6:00 PM CST
- Where
- Iowa County, 5.87 mi ESE of Rewey to 2.02 mi WNW of Mineral Pt
- Rating
- EF1
- Path length
- 4.85 mi
- Path width
- 75 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.814, -90.295
Damage was mainly to a barn lean-to which was distributed through a field behind the facility. Another barn had roofing damage going in the opposite direction on the same grounds.
Tornado, Green
- When
- March 31, 6:16 PM CST to 6:20 PM CST
- Where
- Green County, 1.23 mi ESE of Twin Grove to 1.27 mi SSW of Juda
- Rating
- EF0
- Path length
- 2.95 mi
- Path width
- 75 yd
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.523, -89.528
Tornado tracked through mainly rural areas and did damage to some barns with a roofing structure severely damaged near Brunkow Road.
Tornado, Green
- When
- March 31, 6:20 PM CST to 6:29 PM CST
- Where
- Green County, 1.09 mi WNW of Oakley to 1.44 mi SSW of Albany
- Rating
- EF1
- Path length
- 10.17 mi
- Path width
- 50 yd
- Property damage
- $600,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.538, -89.489
Tornado started south of Juda and tracked to the east of the city before going to the west of Decatur Lake. Most of the damage was along County Road F where a number of farm outbuildings were damaged, particularly to roofs. Some areas had power lines that were snapped due to the wind.
Tornado, Green
- When
- March 31, 6:26 PM CST to 6:32 PM CST
- Where
- Green County, 2.43 mi WNW of Brodhead to 3.18 mi E of Albany
- Rating
- EF0
- Path length
- 5.28 mi
- Path width
- 75 yd
- Continued into
- Rock, Wi (MKX)
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.637, -89.412
Tornado started just south of Decatur Lake and tracked to the north through Decatur Lake Golf Course, causing some minor tree damage. Further to the north, a barn had roof damage with a number of sheets of metal lofted off of the building. Tornado tracked into a small portion of Rock County before disapating.
Tornado, Rock
- When
- March 31, 6:32 PM CST to 6:33 PM CST
- Where
- Rock County, 6.07 mi W of Magnolia to 5.7 mi SW of Evansville
- Rating
- EF0
- Path length
- 0.47 mi
- Path width
- 75 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.706, -89.368
Tornado started just south of Decatur Lake and tracked to the north through Decatur Lake Golf Course, causing some minor tree damage. Further to the north, a barn had roof damage with a number of sheets of metal lofted off of the building. Tornado tracked into a small portion of Rock County before dissapating.
Thunderstorm Wind, Rock
- When
- March 31, 6:40 PM CST to 6:43 PM CST
- Where
- Rock County, 0.97 mi N of Evansville to 0.55 mi SSE of Union
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.794, -89.302
Downburst winds just north of Evansville and affecting a portion of a golf course. Numerous trees down leaning in a west to north direction.
Tornado, Rock
- When
- March 31, 6:48 PM CST to 6:54 PM CST
- Where
- Rock County, 0.46 mi SSE of Beloit to 0.74 mi WNW of Porters
- Rating
- EF0
- Path length
- 3.56 mi
- Path width
- 100 yd
- Property damage
- $600,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.514, -89.026
Tornado started in the center of Beloit in the Merrill Park area. The tornado uprooted numerous trees along its path through the eastern side of the city toward the Turtle area. The path then went east and appears to have crossed I-39 before ending in a field.
Tornado, Dane
- When
- March 31, 6:49 PM CST to 6:59 PM CST
- Where
- Dane County, 0.32 mi NNE of Hanerville to 2.32 mi SSW of Utica
- Rating
- EF1
- Path length
- 4.75 mi
- Path width
- 75 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.874, -89.168
Tornado damage path tracked from southeast of Stoughton and ended up by Washington Rd east of the city. Mainly tree damage noted along the path, though there were some farm outbuildings that had roofing damage along with some powerlines being snapped near Tower Drive.
Tornado, Walworth
- When
- March 31, 6:57 PM CST to 7:01 PM CST
- Where
- Walworth County, 0.58 mi SE of Sharon to 0.95 mi W of Walworth Big Foot Ar
- Rating
- EF1
- Path length
- 3.78 mi
- Path width
- 300 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.493, -88.723
Tail end of the tornado that began in northern Illinois and tracked just to the southeast to northeast of Sharon. A few barns had roofing damage to them.
Tornado, Walworth
- When
- March 31, 7:00 PM CST to 7:09 PM CST
- Where
- Walworth County, 1.72 mi ESE of Sharon to 0.45 mi ESE of Delavan Arpt
- Rating
- EF0
- Path length
- 10.62 mi
- Path width
- 100 yd
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.494, -88.697
Tornado started near the Illinois state line and tracked northward toward Delavan Lake. A number of farm outbuildings had roofing panels lofted off of them and a subdivision south of Delavan Lake had a number of large trees toppled. Tornado appeared to end north of Lake Lawn Resort, which had some tree damage to it.
Tornado, Walworth
- When
- March 31, 7:05 PM CST to 7:09 PM CST
- Where
- Walworth County, 2.83 mi SE of Walworth to 2.26 mi ENE of Zenda
- Rating
- EF0
- Path length
- 7 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.496, -88.568
Tornado damage path which damaged a barn and shed and also caused 16 power lines to be snapped.
Tornado, Jefferson
- When
- March 31, 7:07 PM CST to 7:10 PM CST
- Where
- Jefferson County, 0.38 mi SSW of Cambridge to 1.07 mi NE of Cambridge
- Rating
- EF0
- Path length
- 1.45 mi
- Path width
- 75 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.995, -89.003
Several trees either uprooted or damaged. Some fascia, shingles removed from a roof. Shed and fencing damaged.
Tornado, Walworth
- When
- March 31, 7:08 PM CST to 7:15 PM CST
- Where
- Walworth County, 2.84 mi SSW of Richmond to 2.64 mi NE of Richmond
- Rating
- EF0
- Path length
- 5.39 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.681, -88.749
Several trees toppled and uprooted. Minor fascia damage. Sheet metal roof damage.
Tornado, Walworth
- When
- March 31, 7:10 PM CST to 7:17 PM CST
- Where
- Walworth County, 0.96 mi WNW of Como to 2 mi NE of Elkhorn
- Rating
- EF0
- Path length
- 6.04 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.605, -88.518
Tornado damage started at the Geneva National Golf Club and went due north along Prairie Rd and County Rd H. The most substantial damage was to a storage facility which had a high volume of roofing material lofted about a mile north of the facility.
Tornado, Jefferson
- When
- March 31, 7:26 PM CST to 7:29 PM CST
- Where
- Jefferson County, 1.94 mi SE of Palmyra to 2.97 mi E of Palmyra
- Rating
- EF1
- Path length
- 2.51 mi
- Path width
- 50 yd
- Continued into
- Waukesha, Wi (MKX)
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.859, -88.575
Very short lived tornado with substantial damage to under-construction property and many healthy trees snapped. Heavy debris lofted several hundred yards. Path continued northward and hit a house and bent over a stop sign.
Tornado, Waukesha
- When
- March 31, 7:29 PM CST to 7:30 PM CST
- Where
- Waukesha County, 3.67 mi W of Eagle to 3.58 mi W of Eagle
- Rating
- EF1
- Path length
- 0.28 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.886, -88.542
Very short lived tornado with substantial damage to under-construction property and many healthy trees snapped. Heavy debris lofted several hundred yards. Path continued northward and hit a house and bent over a stop sign.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, March 31, 202314 deaths · 49 injured · $106 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, March 31, 20235 deaths · 11 injured · $40 million · EF3 · 44 events
- Tornadoes and Damaging Winds in Arkansas, March 31, 20234 deaths · 26 injured · $150 million · EF3 · 10 events
- Tornadoes and Hail in Arkansas, March 31, 20231 death · 54 injured · $90 million · EF3 · 8 events
- Tornadoes and Hail in Illinois, March 31, 20233 deaths · 8 injured · EF3 · 80 events
- Tornadoes and Flooding in Illinois, March 31, 20231 death · 40 injured · EF2 · 89 events
- Tornadoes and Hail in Iowa, March 31, 202311 injured · EF4 · 67 events
- Tornadoes and Flash Flooding in Indiana, March 31, 20237 injured · $447,000 · EF3 · 67 events
- Tornadoes and Hail in Iowa, March 31, 2023$2.1 million · EF2 · 64 events
- Tornadoes and Damaging Winds in Mississippi, March 31, 2023$6.5 million · EF2 · 16 events
- Tornadoes and Hail in Tennessee, March 31, 20232 injured · $2.0 million · EF2 · 11 events
- Tornadoes and Damaging Winds in Ohio, March 31, 20237 injured · $3.4 million · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1085060, 1089069, 1085063, 1085064, 1085066, 1085068, 1085073, 1085076, 1085078, 1089049, 1085085, 1085086, 1085084, 1085087, 1085088, 1085089, 1085090, 1085091, 1085092, 1085093.